3 doctors weighed in:
How does the malabsorption after gastric bypass effect the absorption of medications?
3 doctors weighed in

Dr. Jason Hemming
Internal Medicine - Gastroenterology
1 doctor agrees
In brief: Several ways
Small stomach, increased ph, bypassed duodenal segment.

In brief: Several ways
Small stomach, increased ph, bypassed duodenal segment.
Dr. Jason Hemming
Dr. Jason Hemming
Thank
Dr. Gregg Nishi
Bariatrics
In brief: malabsorption
There isn't a perfect answer for that because it depends on what the medication is, and also how much of it your body needs as you lose weight.
The best answer is to monitor the effect of the medication as you lose weight. I rarely see the need to increase the dose of a medication after a gastric bypass though.

In brief: malabsorption
There isn't a perfect answer for that because it depends on what the medication is, and also how much of it your body needs as you lose weight.
The best answer is to monitor the effect of the medication as you lose weight. I rarely see the need to increase the dose of a medication after a gastric bypass though.
Dr. Gregg Nishi
Dr. Gregg Nishi
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
507K people helped
Continue
107,000 doctors available
Read more answers from doctors